Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 71, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jul 6, 2021, 4:14 PM EDT. It took effect at Jul 7, 2021, 8:00 AM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2021, 4:14 PM EDT (20:14 UTC)
- In effect from
- Jul 7, 2021, 8:00 AM EDT
- Expired
- Jul 8, 2021, 11:00 AM EDT
- In force
- 27 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
604 WHUS73 KMQT 062014 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 414 PM EDT Tue Jul 6 2021 LMZ221-248-250-070415- /O.NEW.KMQT.SC.Y.0071.210707T1200Z-210708T0000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 414 PM EDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... * WHAT...Northeast to east winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 8 AM to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
6 follow-up statements
012 WHUS73 KMQT 070100 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 900 PM EDT Tue Jul 6 2021 LMZ221-248-250-070900- /O.CON.KMQT.SC.Y.0071.210707T1200Z-210708T0000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 900 PM EDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... * WHAT...Northeast to east winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 8 AM to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
691 WHUS73 KMQT 070750 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 350 AM EDT Wed Jul 7 2021 LMZ221-250-071600- /O.EXT.KMQT.SC.Y.0071.210707T1200Z-210708T0300Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 5NM East of a line from Fairport MI to Rock Island Passage- 350 AM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 8 AM this morning to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-071600- /O.CON.KMQT.SC.Y.0071.210707T1200Z-210708T0000Z/ Seul Choix Point to Point Detour MI- 350 AM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...East winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Seul Choix Point to Point Detour MI. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JAW
082 WHUS73 KMQT 071530 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1130 AM EDT Wed Jul 7 2021 LMZ248-072330- /O.CON.KMQT.SC.Y.0071.000000T0000Z-210708T0000Z/ Seul Choix Point to Point Detour MI- 1130 AM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...East winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 ft occurring. * WHERE...Seul Choix Point to Point Detour MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-250-072330- /O.CON.KMQT.SC.Y.0071.000000T0000Z-210708T0300Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 5NM East of a line from Fairport MI to Rock Island Passage- 1130 AM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
290 WHUS73 KMQT 072026 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 426 PM EDT Wed Jul 7 2021 LMZ248-080430- /O.EXT.KMQT.SC.Y.0071.000000T0000Z-210708T0900Z/ Seul Choix Point to Point Detour MI- 426 PM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft occurring. * WHERE...Seul Choix Point to Point Detour MI. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-250-080430- /O.EXT.KMQT.SC.Y.0071.000000T0000Z-210708T1500Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 5NM East of a line from Fairport MI to Rock Island Passage- 426 PM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THURSDAY... * WHAT...Northeast winds 15 to 25 kt with a few gusts greater than 25 kt and waves 2 to 5 ft occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 11 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
546 WHUS73 KMQT 080155 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 955 PM EDT Wed Jul 7 2021 LMZ248-080900- /O.CON.KMQT.SC.Y.0071.000000T0000Z-210708T0900Z/ Seul Choix Point to Point Detour MI- 955 PM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kts occurring. * WHERE...Seul Choix Point to Point Detour MI. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-250-081000- /O.CON.KMQT.SC.Y.0071.000000T0000Z-210708T1500Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 5NM East of a line from Fairport MI to Rock Island Passage- 955 PM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... * WHAT...Northeast winds 15 to 25 kt with a few gusts greater than 25 kt and waves 2 to 5 ft occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 11 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
651 WHUS73 KMQT 080748 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 348 AM EDT Thu Jul 8 2021 LMZ248-080900- /O.EXT.KMQT.SC.Y.0071.000000T0000Z-210708T0800Z/ Seul Choix Point to Point Detour MI- 348 AM EDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... * WHAT...Northeast winds 10 to 15 kt with gusts up to 22 kts occurring. * WHERE...Seul Choix Point to Point Detour MI. * WHEN...Until 4 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-250-081500- /O.CON.KMQT.SC.Y.0071.000000T0000Z-210708T1500Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 5NM East of a line from Fairport MI to Rock Island Passage- 348 AM EDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northeast winds 10 to 15 kt with gusts up to 23 kt occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JAW
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 3:35 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 6, 3:35 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Marquette MI 335 PM EDT Tue Jul 6 2021 .SHORT TERM...(This evening through Wednesday) Issued at 335 PM EDT TUE JUL 6 2021 Rain showers have made their way into parts of the west before noon this morning and have progressed eastward into parts of the north- central. These showers are tied to an upstream shortwave over the Dakotas and surface cold front. Moisture convergence ahead of it in proximity to a stalled frontal boundary to our south and right jet entrance region will allow for these rain showers spread over the area as they continue progressing eastward this afternoon and tonight. With almost all of the instability to our south, fgen appears to be the primary driver, and could be strong enough to support a good soaking. Guidance varies through tomorrow morning, but generally 0.5 to 1.0 inches of rain is expected across the south half of Upper Michigan with a progressive gradient northward toward the Lake Superior lakeshore. Tomorrow the rain will persist across the south and parts of the east. With the passage of the cold front, cooler temps are expected. Overnight lows tonight should be in the upper 40s in the interior west, mid 50s in the far south, and near 50F elsewhere; highs tomorrow should largely be in the 60s, with some high 50s possible near the immediate Lake Superior lakeshore. .LONG TERM...(Wednesday through Monday) Issued at 346 AM EDT TUE JUL 6 2021 Models suggest that the pattern will amplify slightly through the week as ridging builds over the western CONUS into western Canada with downstream troughing into eastern Canada, the Great Lakes and the northeast U.S. After a cool down into Wednesday, temps will rebound near seasonal averages by the end of the week/weekend. Beginning Wednesday, precipitation from yesterday's system should end with the exception of some lingering showers south central in the morning. Skies will clear from the north in the wake of the system. It will be chilly again with continued CAA under a fairly stiff northeast wind off Lake Superior. Expect highs from around 60 north to the mid 60s south. Thursday-Sunday, Recent model runs and ensembles have trended farther south with the shortwave and associated sfc low for the end of the week with a quasi rex block setting up by the end of the week for the Western Great Lakes/Central Plains region. Our area will be on the north end of the block, influenced more by upper ridging. So, would expect the a mostly dry fcst for Upper Mi for the end of the week/weekend. Temps will trend toward back toward seasonal normals for the late week period. Monday-Tuesday, Deterministic models and ensembles indicate rex block breaking down with its weakened low lifting ne with the prevailing upper level flow into the Upper Great Lakes. This remnant low/shortwave could bring some isolated to scattered showers back into the fcst area. Coverage of showers could be enhanced a bit by diurnal heating/instability, especially by Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 129 PM EDT TUE JUL 6 2021 Rain showers are expected to spread over Upper Michigan this afternoon. Impacts are most likely expected at KIWD and KSAW, where some moderate rain may reduce visibilities into this evening. Guidance is a little mixed on ceilings falling to IFR, so bottomed ceilings at low end MVFR for the time being with gradual improvement tomorrow morning. KCMX is expected to remain VFR, with light showers expected to end early this evening. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 335 PM EDT TUE JUL 6 2021 Northerly to northeasterly winds up to near 20 knots are expected to persist this afternoon and evening. Tonight, northeasterly winds across the lake will begin increasing to 20-25 knot range and begin settling down by afternoon when a high pressure moves over the lake. Under this high, winds should remain light through the remainder of the week and into the weekend. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... Beach Hazards Statement until 8 PM EDT this evening for MIZ006. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JP LONG TERM...Voss AVIATION...JP MARINE...JP
Hazardous weather outlook, Jul 6, 4:27 AM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 427 AM EDT Tue Jul 6 2021 MIZ001>004-007-009>014-084-085-071015- Keweenaw-Ontonagon-Northern Houghton-Baraga-Luce-Gogebic-Iron- Dickinson-Menominee-Delta-Southern Schoolcraft-Southern Houghton- Northern Schoolcraft- 427 AM EDT Tue Jul 6 2021 /327 AM CDT Tue Jul 6 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ005-071015- Marquette- 427 AM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Today and Tonight There is a moderate smim risk for Lake Superior beaches in Marquette County today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a high swim risk for Lake Superior beaches in Marquette County on Wednesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ006-071015- Alger- 427 AM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Today and Tonight There is a high swim risk for Lake Superior beaches in Alger County this afternoon. See the latest Beach Hazards Statement for further details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a moderate swim risk for Lake Superior beaches in Alger County on Wednesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-071015- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 427 AM EDT Tue Jul 6 2021 /327 AM CDT Tue Jul 6 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-071015- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 427 AM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Voss
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:16 AM EDT | Beach Hazards Statement | MQT | Alger | 16 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.